Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 364, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Oct 15, 2012, 4:35 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2012, 4:35 PM EDT (20:35 UTC)
- Expired
- Oct 15, 2012, 5:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 4:48 PM EDT | HAIL 0.75 | Whitakers, NC | DIME SIZE HAIL REPORTED AT THE EXPRESSWAY MART IN WHITAKERS |
| Oct 15, 4:48 PM EDT | HAIL 1 | Whitakers, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
247
WUUS52 KRAH 152035
SVRRAH
NCC065-083-152130-
/O.NEW.KRAH.SV.W.0364.121015T2035Z-121015T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT MON OCT 15 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTH OF GLENVIEW...OR 9 MILES NORTH OF
ROCKY MOUNT...MOVING NORTHEAST AT 40 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GLENVIEW...
WHITAKERS...
ENFIELD...
TILLERY...
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3597 7778 3614 7770 3614 7772 3616 7774
3614 7778 3615 7789 3619 7793 3640 7754
3635 7758 3631 7756 3633 7744 3627 7741
3624 7737 3622 7738 3617 7730
TIME...MOT...LOC 2035Z 242DEG 36KT 3609 7781
$$
VINCENT5 follow-up statements
740
WWUS52 KRAH 152055
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT MON OCT 15 2012
NCC065-083-152130-
/O.CON.KRAH.SV.W.0364.000000T0000Z-121015T2130Z/
EDGECOMBE NC-HALIFAX NC-
455 PM EDT MON OCT 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN HALIFAX AND NORTH CENTRAL EDGECOMBE COUNTIES...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ENFIELD...OR 12 MILES SOUTH OF HALIFAX...MOVING NORTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...ENFIELD...SCOTLAND NECK
AND TILLERY.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY FROM
WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3617 7730 3605 7760 3603 7776 3611 7770
3614 7770 3616 7774 3614 7778 3615 7786
3635 7758 3631 7756 3633 7744 3627 7741
3624 7737 3622 7738
TIME...MOT...LOC 2054Z 240DEG 37KT 3617 7761
$$
VINCENT760
WWUS52 KRAH 152105
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT MON OCT 15 2012
NCC065-152114-
/O.CAN.KRAH.SV.W.0364.000000T0000Z-121015T2130Z/
EDGECOMBE NC-
505 PM EDT MON OCT 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EDGECOMBE COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED NORTHEAST INTO HALIFAX
COUNTY...THEREFORE THE WARNING FOR EDGECOMBE COUNTY HAS BEEN
CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
LAT...LON 3617 7730 3608 7753 3610 7754 3611 7763
3617 7767 3624 7765 3631 7756 3631 7749
3633 7744 3627 7741 3624 7737 3622 7738
TIME...MOT...LOC 2104Z 246DEG 39KT 3619 7749
$$
NCC083-152130-
/O.CON.KRAH.SV.W.0364.000000T0000Z-121015T2130Z/
HALIFAX NC-
505 PM EDT MON OCT 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES EAST
OF ENFIELD...OR 11 MILES SOUTH OF HALIFAX...MOVING NORTHEAST AT 45
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...SCOTLAND NECK AND
TILLERY.
THIS IS A DANGEROUS STORM. LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS
AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...
AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY FROM
WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3617 7730 3608 7753 3610 7754 3611 7763
3617 7767 3624 7765 3631 7756 3631 7749
3633 7744 3627 7741 3624 7737 3622 7738
TIME...MOT...LOC 2104Z 246DEG 39KT 3619 7749
$$
VINCENT120
WWUS52 KRAH 152113
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT MON OCT 15 2012
NCC083-152130-
/O.CON.KRAH.SV.W.0364.000000T0000Z-121015T2130Z/
HALIFAX NC-
513 PM EDT MON OCT 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL HALIFAX COUNTY...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SCOTLAND
NECK...OR 12 MILES SOUTHWEST OF RICH SQUARE...MOVING EAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF CENTRAL HALIFAX COUNTY.
THIS IS A DANGEROUS STORM. LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS
AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...
AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THE STORM HAS PASSED...AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3617 7730 3608 7753 3610 7754 3618 7755
3623 7756 3628 7756 3631 7756 3631 7749
3633 7744 3627 7741 3624 7737 3622 7738
TIME...MOT...LOC 2112Z 251DEG 36KT 3618 7741
$$
VINCENT557
WWUS52 KRAH 152122
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT MON OCT 15 2012
NCC083-152130-
/O.CON.KRAH.SV.W.0364.000000T0000Z-121015T2130Z/
HALIFAX NC-
522 PM EDT MON OCT 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL HALIFAX COUNTY...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF SCOTLAND NECK...OR 6 MILES SOUTHWEST OF RICH SQUARE...
MOVING NORTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS IS A DANGEROUS STORM. LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS
AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...
AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THE STORM HAS PASSED...AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3617 7730 3612 7742 3614 7743 3620 7746
3623 7747 3631 7751 3631 7750 3631 7749
3633 7744 3627 7741 3624 7737 3622 7738
TIME...MOT...LOC 2122Z 245DEG 35KT 3622 7730
$$
VINCENT913
WWUS52 KRAH 152127
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT MON OCT 15 2012
NCC083-152135-
/O.EXP.KRAH.SV.W.0364.000000T0000Z-121015T2130Z/
HALIFAX NC-
527 PM EDT MON OCT 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HALIFAX COUNTY
EXPIRES AT 530 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED NORTHEAST
INTO NORTHAMPTON COUNTY. AS A RESULT...THE WARNING FOR HALIFAX
COUNTY WILL BE ALLOWED TO EXPIRE AT 530 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
LAT...LON 3617 7730 3612 7742 3614 7743 3620 7746
3623 7747 3631 7751 3631 7750 3631 7749
3633 7744 3627 7741 3624 7737 3622 7738
TIME...MOT...LOC 2125Z 245DEG 35KT 3623 7727
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 2:55 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 15, 2:55 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT MON OCT 15 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE CAROLINAS AND SOUTHERN VIRGINIA LATE THIS AFTERNOON THROUGH THIS EVENING. COOL HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE FRONT TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 250 PM MONDAY... FOR THE REST OF THE AFTERNOON: COLD FRONT IS CURRENTLY MOVING THROUGH THE NC FOOTHILLS... ON PACE TO ARRIVE IN THE TRIAD SHORTLY AND SWEEP EASTWARD THROUGH CENTRAL NC THROUGH EARLY EVENING. WIDESPREAD SHOWERS AND A FEW EMBEDDED STORMS AFFECTED MUCH OF THE PIEDMONT THROUGH THE AFTERNOON AND IS NOW MOVING NNE INTO VA... IN LINE WITH THE MID LEVEL PERTURBATION AND UPPER DIVERGENCE MAXIMUM WHICH HELPED DRIVE THE ACTIVITY. DESPITE DEW POINTS IN THE MID 60S... THIS PRECIP HAS GREATLY HELD DOWN INSTABILITY OVER THE NRN CWA WITH VERY LITTLE HEATING AND WEAK LOW LEVEL LAPSE RATES. BUT IN SOUTHERN AND SE SECTIONS WHERE HOLES AND THIN SPOTS IN THE CLOUDS HAVE ALLOWED FOR PLENTY OF HEATING AND HAVE BOOSTED TEMPS WELL INTO THE 70S TO AROUND 80... MLCAPE VALUES HAVE CLIMBED TO 500-1000 J/KG. GIVEN THE FAVORABLE EFFECTIVE DEEP LAYER SHEAR OF 40-50 KTS... 25-35 KT SW WINDS JUST ALOFT AT 925-850 MB... AND PERSISTENT UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE STRENGTHENING SSWRLY JET TO OUR NORTH PROVIDING DYNAMIC SUPPORT FOR ASCENT... WE WILL SEE A CONTINUED THREAT OF STRONG STORMS WITH THE POTENTIAL FOR BOWING SEGMENTS AND DAMAGING STRAIGHT-LINE WINDS UNTIL 5 OR 6 PM... MAINLY EAST OF HIGHWAY 1 INCLUDING ALL OF THE SANDHILLS AND THE COASTAL PLAIN. ISOLATED ROTATING DISCRETE CELLS CANNOT BE RULED OUT AS WELL WITH LATEST OBSERVED 0-1 KM SRH AROUND 100 M2/S2... 20 KTS OF 0-1 KM SHEAR... EHI AROUND 1... SCP NEAR 4... AND VGP NEAR 0.2 M/S2. FOR TONIGHT: DEEP DRY AND SUBSIDING AIR WILL MOVE IN QUICKLY BEHIND THE FRONT WITH DOWNSLOPE WNW LOW LEVEL FLOW AND PRECIP WATER VALUES PLUNGING TO UNDER A HALF INCH. SURFACE DEW POINTS BEHIND THE FRONT ARE ALREADY DROPPING WELL INTO THE 40S... SO DESPITE DECREASING WINDS SHIFTING AROUND TO NORTH AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST... FOG DEVELOPMENT SHOULD NOT BE A PROBLEM. EXPECT LOWS OF 43-48 UNDER CLEARING SKIES. FOR TUESDAY/TUESDAY NIGHT: THE MID LEVEL TROUGH AXIS WILL BE MOVING OFF THE COAST EARLY TUESDAY MORNING... FOLLOWED BY RISING HEIGHTS ALOFT OVER NC AS SURFACE HIGH PRESSURE CONTINUES TO BUILD IN FROM THE WEST... MOVING OVERHEAD EARLY TUESDAY NIGHT. EXPECT GENERALLY SUNNY SKIES TUESDAY... AS IS SEEN UPSTREAM THIS AFTERNOON OVER THE CENTRAL MISS VALLEY. MORNING LOW LEVEL THICKNESSES ABOUT 20 METERS BELOW NORMAL AND A DRY ADIABATIC LOW LEVEL LAPSE RATE UP TO ABOUT 875-900 MB SUPPORT HIGHS OF 65-70. WE ARE LIKELY TO SEE A VEIL OF MOSTLY HIGH CLOUDS OVERSPREAD THE AREA TUESDAY NIGHT AS MID-UPPER LEVEL SHORTWAVE ENERGY NOW OVER THE DESERT SW AND NW MEXICO MOVES EASTWARD ACROSS TX AND THE DEEP SOUTH... REACHING THE SOUTHEAST STATES EARLY WEDNESDAY MORNING. THIS SHOULD KEEP TEMPS FROM DROPPING TOO FAR OVERNIGHT... EVEN THOUGH WINDS WILL BE LARGELY CALM WITH DRY AIR IN THE LOW AND MID LEVELS. LOWS 39-44. -GIH && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 255 PM MONDAY... HIGH PRESSURE OVERHEAD WEDNESDAY MORNING WILL SLIDE EAST TO THE COAST BY WEDNESDAY AFTERNOON....ALLOWING WEAK RETURN FLOW TO DEVELOP ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS. RELATIVELY ZONAL AND FAST FLOW ALOFT...WITH A WEAK EMBEDDED SHORTWAVE MOVING ALONG THE GULF COAST...SHOULD PROVIDE A PERIOD OR TWO OF HIGH CLOUDS...THOUGH WITH LITTLE IMPACT ON TEMPS EXPECTED. 1000-850MB THICKNESSES SUGGEST HIGHS IN THE UPPER 60S NORTHEAST TO LOWER 70S SOUTHWEST. THE RETURN FLOW MAY ALSO LEAD TO SOME STRATUS BY THURSDAY MORNING...WITH THE GFS CURRENTLY SHOWING BETTER LOW LEVEL MOISTURE RETURN. LOWS IN UPPER 40S TO AROUND 50. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 255 PM MONDAY... A DEEP UPPER LOW IS FORECAST BY ALL MODELS TO DEVELOP OVER THE GREAT LAKES REGION THURSDAY...WITH CYCLONIC UPPER LEVEL FLOW OVER MOST OF THE EASTERN US. A COLD FRONT EXTENDING SOUTH FROM THE THE ASSOCIATED OCCLUDED SURFACE CYCLONE SHOULD BE MOVING THROUGH THE OH/TN VALLEYS THURSDAY. AHEAD OF THE FRONT...MODELS DO NOT INDICATE ANY PRECIP DURING THE DAY THURSDAY WITH NO DISCERNIBLE FORCING ALOFT AND UNIFORM SOUTHERLY LOW LEVEL FLOW. 850MB TEMPS ARE PROGGED TO CLIMB BACK OVER 10C AND DRY ADIABATIC MIXING WITH FORECAST SOUNDINGS YIELDS HIGHS IN THE MID TO UPPER 70S FOR MOST OF THE AREA. MID/HIGH CLOUDS AHEAD OF THE FRONTAL ZONE WOULD HAVE MORE IMPACT OVER THE WESTERN PIEDMONT WHERE LOWER 70S ARE POSSIBLE. FORECAST CONFIDENCE DECREASES LATE THURSDAY INTO FRIDAY AS THE ECMWF AND GFS SOLUTIONS DIVERGE REGARDING THE TIMING OF FRONTAL PASSAGE. DUE TO THE FACT THAT THE COLD FRONT WILL BE FAR REMOVED FROM THE PARENT/OCCLUDED LOW AND THE POST-FRONTAL AIRMASS IS NOT FORECAST TO BE PARTICULARLY COLD/DENSE...PREFER TO FOLLOW THE SLOWER ECMWF SOLUTION. THIS WOULD FAVOR A SLOWER MOVING FRONT THAT CROSSES THE MOUNTAINS LATE THURSDAY NIGHT AND LINGERS OVER CENTRAL NC FRIDAY...FINALLY GETTING A STRONGER PUSH FROM A TRAILING SHORTWAVE FRIDAY NIGHT. A SLOWER AND MORE DIURNALLY FAVORABLE FRONTAL PASSAGE WOULD ALSO LEAD TO A BETTER CHANCE OF STRONG TO SEVERE STORMS ON FRIDAY. HOWEVER...WILL WAIT TO SEE BETTER AGREEMENT AMONG THE MODELS...AT LEAST WITHIN 24 HOURS OF ONE ANOTHER... BEFORE RAISING POPS ANY FURTHER. TIMING ISSUES WITH THE FRONTAL ALSO DECREASE FORECAST CONFIDENCE IN HIGHS FOR FRIDAY...WHICH COULD RANGE FROM THE UPPER 60S WEST TO UPPER 70S WEST. IF THE COLD FRONT MOVES EAST TO THE COAST BY SATURDAY MORNING...THEN NO POPS WILL BE NEEDED FOR SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. THE FORECAST IS THEN DRY THROUGH MONDAY AS THE HIGHS SETTLES OVER THE REGION. HOWEVER...THE DIFFERENCES IN MODEL SOLUTIONS LINGER INTO EARLY NEXT WEEK...WITH THE ECMWF SHOWING A MORE PROMINENT MID LEVEL RIDGE OVER THE DEEP SOUTH AND AN EXPANSIVE SURFACE HIGH...WHILE THE GFS SHOWS LESS FLOW AMPLIFICATION AND A SYSTEM MOVING INTO THE OH VALLEY BY MONDAY. TEMPS NEAR NORMAL SATURDAY WITH A SLOW MODERATION THROUGH THE END OF THE PERIOD. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 150 PM MONDAY... AVIATION CONDITIONS WILL SHOW AN IMPROVING TREND OVER THE NEXT 6-9 HOURS. IFR CIGS AT INT/GSO WILL MIX OUT WITH CIGS RISING TO VFR AFTER 20Z THIS AFTERNOON... BEHIND A COLD FRONT THAT WILL MOVE EASTWARD THROUGH CENTRAL NC LATE AFTERNOON THROUGH VERY EARLY EVENING. THE FRONT WILL MOVE INT/GSO AT 19-21Z AND THROUGH RDU/FAY/RWI 21Z-23Z. SW WINDS UNDER 12 KTS WILL SWING AROUND TO WESTERLY OR FROM THE WNW WITH FRONTAL PASSAGE AT SPEEDS OF 8-12 KTS GUSTING TO 15-20 KTS FOR A FEW HOURS... BEFORE WINDS COME OUT OF THE NORTH AND DECREASE TO UNDER 8 KTS LATE EVENING ONWARD. SCATTERED STORMS ARE EXPECTED NEAR RDU/FAY BETWEEN 18Z AND 22Z... AND NEAR RWI 19Z-23Z... AND BRIEF MVFR OR IFR CIGS ARE POSSIBLE BUT UNLIKELY TO LAST MORE THAN AN HOUR. LINGERING VFR CIGS ESPECIALLY NEAR FAY THIS EVENING WILL DISSIPATE AFTER 03Z WITH GENERALLY CLEAR SKIES AND CALM CONDITIONS AREAWIDE OVERNIGHT THROUGH 18Z TUESDAY. LOOKING BEYOND EARLY TUESDAY AFTERNOON... VFR CONDITIONS ARE LIKELY TUESDAY THROUGH WEDNESDAY WITH ONLY HIGH CLOUDS AFFECTING THE AREA UNDER HIGH PRESSURE. A PERIOD OF MVFR/IFR CIGS/VSBYS IN FOG IS POSSIBLE EARLY THURSDAY MORNING WITH BORDERLINE LLWS CONDITIONS AS SW WINDS STRENGTHEN ABOVE 2 KFT. ISOLATED SHOWERS WITH MVFR CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON WITH AN APPROACHING WEAK COLD FRONT. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS/GIH NEAR TERM...HARTFIELD SHORT TERM...BLS LONG TERM...BLS AVIATION...HARTFIELD
Hazardous weather outlook, Oct 15, 11:23 AM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1123 AM EDT MON OCT 15 2012 NCZ021>023-038-039-073-074-083-161200- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 1123 AM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANOTHER ROUND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IS EXPECTED THIS AFTERNOON. WIND GUSTS OF 20 TO 30 MPH ARE POSSIBLE IN AND NEAR ANY STORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ007>011-024>028-040>043-075>078-084>086-088-089-161200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1123 AM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON. WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE IN AND NEAR ANY STORMS... WHILE A FEW STRAIGHT LINE GUSTS OVER 45 MPH MAY OCCUR WITH THE STRONGEST STORMS. THE THREAT OF STRONG TO SEVERE STORMS WILL BE GREATEST BETWEEN 1 PM AND 5 PM. IN ADDITION... SHOWERS AND STORMS WITH HEAVY DOWNPOURS REPEATEDLY MOVING OVER THE SAME AREAS COULD LEAD TO STREET FLOODING THROUGH THE AFTERNOON... ESPECIALLY IN AREAS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. GIH
In the hours before
Special weather statement, Oct 15, 2:40 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EDT MON OCT 15 2012
NCZ077-151900-
HARNETT-
240 PM EDT MON OCT 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT COUNTY THROUGH 300
PM EDT...
AT 235 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF PINEVIEW...OR ABOUT 9 MILES NORTHWEST OF FORT BRAGG...
MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEVIEW...
TIMBERLAKE...AND...OLIVIA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 35 MPH.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM AS IT
MOVES NORTHEAST INTO WESTERN HARNETT COUNTY THROUGH 300 PM. BRIEF
HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON ROADWAYS...
ESPECIALLY ON HIGHWAY 24 AND HIGHWAY 27 NEAR PINEVIEW. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3520 7911 3521 7915 3524 7917 3525 7919
3527 7922 3555 7894 3544 7874 3521 7896
3521 7901 3519 7910
TIME...MOT...LOC 1835Z 216DEG 33KT 3521 7913
VINCENTSpecial weather statement, Oct 15, 2:57 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT MON OCT 15 2012
NCZ041-151915-
WAKE-
257 PM EDT MON OCT 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 315 PM
EDT...
AT 251 PM EDT...DOPPLER RADAR INDICATED HEAVY SHOWERS OVER CARY...
MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS HEAVY SHOWER INCLUDE...RALEIGH...AND
THE STATE FAIRGROUNDS
HAZARDS INCLUDE...
GUSTY WINDS UP TO 30 MPH.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 287 AND 297...AND
INTERSTATE 440 FROM TRYON TO CAPITAL BOULEVARD AND NEW BERN AVENUE.
THIS SHOWER WILL PRODUCE BRIEF HEAVY RAINFALL...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS
TO AVOID HYDROPLANING.
&&
LAT...LON 3598 7844 3594 7839 3593 7836 3590 7833
3563 7874 3578 7891 3603 7857
TIME...MOT...LOC 1851Z 231DEG 32KT 3575 7878
VINCENTSpecial weather statement, Oct 15, 3:31 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT MON OCT 15 2012
NCZ042-078-089-152015-
JOHNSTON-SAMPSON-WAYNE-
331 PM EDT MON OCT 15 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...WAYNE AND JOHNSTON
COUNTIES THROUGH 415 PM EDT...
AT 328 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES
NORTHWEST OF SALEMBURG...OR ABOUT 17 MILES NORTHWEST OF CLINTON...
MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SALEMBURG...
HOBBTON...NEWTON GROVE...AND GRANTHAM. THIS INCLUDES INTERSTATE 40
BETWEEN EXITS 334 AND 355.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
THESE STORMS WILL PRODUCE A BRIEF PERIOD OF TORRENTIAL RAINFALL...
WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. MOTORISTS
SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...
ESPECIALLY ON INTERSTATE 40 BETWEEN EXIT 334 AND EXIT 355 IN
NORTHERN SAMPSON COUNTY.
&&
LAT...LON 3495 7860 3508 7867 3512 7864 3512 7865
3514 7863 3514 7864 3518 7862 3546 7814
3527 7799 3495 7859
TIME...MOT...LOC 1928Z 240DEG 28KT 3514 7855
VINCENTSpecial weather statement, Oct 15, 3:39 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT MON OCT 15 2012
NCZ089-152015-
SAMPSON-
339 PM EDT MON OCT 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 415 PM EDT...
AT 336 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF GARLAND...OR ABOUT 12 MILES NORTH OF ELIZABETHTOWN...MOVING
EAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GARLAND.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
BRIEF HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY ON HIGHWAY 411...HIGHWAY 701...AND HIGHWAY 421 SOUTH OF
CLINTON. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3474 7839 3478 7844 3481 7846 3484 7850
3486 7850 3489 7853 3504 7815 3489 7814
3475 7819 3469 7837
TIME...MOT...LOC 1936Z 251DEG 25KT 3480 7852
VINCENTSpecial weather statement, Oct 15, 3:50 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT MON OCT 15 2012
NCZ026-027-152030-
FRANKLIN-NASH-
350 PM EDT MON OCT 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH AND FRANKLIN COUNTIES
THROUGH 430 PM EDT...
AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PILOT...OR ABOUT 15 MILES SOUTH OF LOUISBURG...MOVING NORTHEAST AT 30
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUNN...PILOT...
SPRING HOPE...NASHVILLE...AND RED OAK...OR ALONG AND NORTH OF
HIGHWAY 64 IN FRANKLIN AND NASH COUNTIES.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
BRIEF HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY ON HIGHWAY 98...HIGHWAY 501...HIGHWAY 58...AND HIGHWAY 43
IN SOUTHERN FRANKLIN AND CENTRAL NASH COUNTIES. MOTORISTS SHOULD
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3617 7792 3615 7789 3615 7785 3600 7778
3581 7825 3587 7828 3590 7831 3589 7832
3591 7835 3593 7835 3594 7839 3597 7842
3619 7792
TIME...MOT...LOC 1947Z 245DEG 27KT 3588 7832
VINCENTSpecial weather statement, Oct 15, 4:04 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT MON OCT 15 2012
NCZ078-152100-
WAYNE-
404 PM EDT MON OCT 15 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 500 PM
EDT...
AT 404 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GRANTHAM...OR ABOUT 6 MILES NORTHWEST OF MOUNT OLIVE...MOVING EAST AT
30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BROGDEN...AND...
MAR-MAC...ELROY...AND...GOLDSBORO...WALNUT CREEK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3517 7798 3519 7801 3517 7810 3520 7816
3523 7819 3534 7821 3535 7816 3542 7816
3559 7806 3559 7783 3542 7782 3541 7780
3537 7780
TIME...MOT...LOC 2004Z 249DEG 27KT 3527 7811
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:43 AM EDT | Special Weather Statement | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 62 min |
| Oct 15, 9:51 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 54 min |
| Oct 15, 10:40 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Orange, Randolph | 50 min |
| Oct 15, 2:40 PM EDT | Special Weather Statement | RAH | Harnett | 20 min |
| Oct 15, 2:57 PM EDT | Special Weather Statement | RAH | Wake | 18 min |
| Oct 15, 3:31 PM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Oct 15, 3:39 PM EDT | Special Weather Statement | RAH | Sampson | 36 min |
| Oct 15, 3:50 PM EDT | Special Weather Statement | RAH | Nash | 40 min |
| Oct 15, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 44 min |
| Oct 15, 4:04 PM EDT | Special Weather Statement | RAH | Wayne | 56 min |
| Oct 15, 5:36 PM EDT | Special Weather Statement | RAH | Halifax | 39 min |
| Oct 15, 6:46 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Oct 15, 6:48 PM EDT | Special Weather Statement | RAH | Hoke | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.